I can not reduce below 20mg. Is long term 20mg possible?
Prednisone - I can not reduce below 20mg. Is long term 20mg possible?
- 2 Nov 2018 by Chanquete
- 3 November 2018
You don't state how long you have been on 20mg, but it is possible to taper down.
I was on 30mg for 3 years and have tapered very slowly. I went to 25 mg for a month, then 20mg and so on. The last few times I lowered the dose I had severe withdrawals so I went to lowering only by 2 1/2mg per month.
After 6 months I am at 5mg. It's a long process, but worth it.
Prednisone stops your immune system from working, plus many other side effects such as buffalo hump, that can be lifelong.
Staying on it will only increase these problems.
Your doctor can give you water pills, like hydrachlorathiozide, and an anti anxiety like Xanax to lessen the side effects of tapering.
I have been on Prednisone for going on 8 years now. From an extreme high dosage to a much lower dose. But during that time I have had to go up and down on dosage, but not on dosages that are
over a hundred. They have been on 50 or 40 mg. The thing is that you must tapper very very slowly.
I have had hair loss, but it does grow back, it did for me.Tapering very slowly is the key, that's what
I was told by my doctor and it works for me. I am now taking 4mg daily. In my opinion 20mg long term use is too high, am not a doctor or anything also I don't know your illness but perhaps you should talk to you doctor and ask him to lower it, just my opinion.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Dec 2016 • 2 answers
Updated 4 Feb 2019 • 4 answers
Updated 22 Sep 2018 • 5 answers
Updated 30 Oct 2016 • 1 answer
Updated 17 May 2017 • 1 answer